Pred and side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gidget^
Regular Member


Date Joined Aug 2007
Total Posts : 171
   Posted 3/2/2008 8:28 PM (GMT -7)   
At what daily milligram doseage do you start to see the moon face, weight gain etc? 5 mg, 10 mg ????
Gidget^
 
SLE 9/07, Meniere's Disease 2/08, FMS '90's, Spinal Stenosis, Osteoarthritis, Sinus Tach, PVC's, Kidney Stones, RLS, Parotid Neurofibroma 8/04, Cervical Cancer 9/06
Plaquenil, Toprol XL, Prozac, Zyrtec-D, Zocor, Vitamins B6 & B12, Pepcid, Folic Acid, Loratab ,Percoset, Toradol
 
There is no psychiatrist in the world like a puppy licking your face.
 
 


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 3/2/2008 8:57 PM (GMT -7)   

Hi Gidget,

I think it's a bit different for everyone, but I really start to notice it if I'm on 15mg or higher.  I also have to be on that dose for about 2 months before the moon face kicks in.  I haven't had that since 2002.  As soon as I got below 10mg, it started to go away.

Ginny


I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 3/3/2008 5:33 AM (GMT -7)   
Hi Gidget!

I have noticed that I develop the moon face with extended, long-term use of the prednisone. It takes a few months longer to see the moon face if the dosage is at 5 mg. and sooner if the dosage is at 10 mg. I would believe the results you notice would be different than any one else, though, as we all react differently to any given treatment.

Ginny is right, however, the moon face takes a few months to appear.

Hope this helps.
Prayers,
Audrey Ann
 
Lupus and RA and LOTS of Medications!
 


 


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 3/3/2008 8:40 AM (GMT -7)   
I agree that it's a little different for everyone. Like Audrey Annand Ginny, it took a few months at a low dose (7-10mg) to get the moonface. My face is more round at 10mg than at 7.5 though and I'm hoping if I ever get down to 5mg, it will be even better.

The weight gain happened pretty quickly for me, but partly because I was so incredibly hungry and I had a hard time fighting my hunger. Other people have had better luck than me with not gaining as much weight, but a lot of us have gained weight. Also, I found that prednisone made my stomach really raw so I had to start taking prilosec to protect my stomach. I think most of us who take prednisone have to be on something like prevacid or prilosec.

Prednisone is like a double edged sword. On one hand it can give you back some of your life, but you have to deal with lots of nasty side effects.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



suetoo
Regular Member


Date Joined Jan 2006
Total Posts : 395
   Posted 3/4/2008 8:31 AM (GMT -7)   
Yeah, what a reality, the give us back some of our life...part. I take 5mg daily, tried to wean down and couldn't sleep due to increased joint pain that wakes me up every two to three hours on top of Ambien, started falling over again, and scariest yet, my b/p goes up to 150/100 and I would rather have osteoporosis and weight gain than have a stroke.
God knows, even if I don't....
CNS Lupus 2005, APS
Meds: Plaquenil, Neurontin, Thyroid, Voltaren, Aspirin, Atenolol and Norvasc, Prednisone prn.


suetoo
Regular Member


Date Joined Jan 2006
Total Posts : 395
   Posted 3/4/2008 8:38 AM (GMT -7)   

p.s. Hey, I was BORN with a moon face, redface so I don't know what you guys are talking about....actually the prednisone really helps my generalized edema be less. I have been on a maintenance dose for a year, after trying high dose, 40/30/20/10 mg monthly tapers for flares that happened every three months. And I have yearly bone density scans, (I'm still in the green zone, thank God) and just started taking calcium citrate with D, and two Omega 3 fish oil caps, (after reading about a Mayo clinic study about it's benefits with lupus as an anti inflammatory that was in my Lupus newsletter).

Chubby faced hugs to all,

suetoo


God knows, even if I don't....
CNS Lupus 2005, APS
Meds: Plaquenil, Neurontin, Thyroid, Voltaren, Aspirin, Atenolol and Norvasc, Prednisone prn.


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 3/5/2008 2:58 PM (GMT -7)   
My face is round anyway but it looks much worse after a couple months of more than 5mg. Since I got out of the hospital the doctor put me on 30mg. I've gained 10 lbs in 2 months! I wish I could exercise to take it off but my lungs are so bad that exercising for 30 seconds would have me winded. I also noticed since she put me on antibiotics I get hungrer too so I'm not sure if pred. is the only culprit involved.
hugs
carol
God Bless
Lupus like symptoms, with pbc symptoms, stage 4 COPD w/CHF,  Cancer survivor.  Osteoporosis,osteoarthritis
Prednisone,Plaquanil800mg,vicodin 4x5mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax 1.0 x3,Singular,nitro spray, aciphex, percocet 10mg.x4. 
I will never leave you nor forsake you!
 
 
 


Gidget^
Regular Member


Date Joined Aug 2007
Total Posts : 171
   Posted 3/5/2008 6:09 PM (GMT -7)   
Thanks all for replying ... I don't need any more weight and I'm so afraid it will get out of control. I hardly eat now (like a bird) it's just the not being able to exercise.
Gidget^
 
SLE 9/07, Meniere's Disease 2/08, FMS '90's, Spinal Stenosis, Osteoarthritis, Sinus Tach, PVC's, Kidney Stones, RLS, Parotid Neurofibroma 8/04, Cervical Cancer 9/06
Plaquenil, Toprol XL, Prozac, Zyrtec-D, Zocor, Vitamins B6 & B12, Pepcid, Folic Acid, Loratab ,Percoset, Toradol
 
There is no psychiatrist in the world like a puppy licking your face.
 
 


MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 3/5/2008 6:51 PM (GMT -7)   
I gain like crazy when i'm on prednisone. I stay hungry!! I feel like a water buffalo. I am really desperate to lose weight and dont know what to do. I've tried about everything! I am severely deconditioned. I wish I could go to a fat farm!!! Judy
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:14 PM (GMT -7)
There are a total of 2,735,740 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
229 Guest(s), 11 Registered Member(s) are currently online.  Details
terrance, soniya, Mews2much, Job_the_Phoenix, Scaredy Cat, TitusNana, LG13, ASAdvocate, Sheeks175, Sarakt, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer